# SDR ASAA2021100536189

- Difficulty date: October 5, 2021
- Submitted: October 12, 2021
- Operation: Air carrier
- Aircraft: N318AS
- Make and model: Boeing 737990
- Aircraft serial: 30018
- Aircraft time: 59,743 hours, 23,920 cycles
- System (JASC): 4990 · APU Oil System
- Part: Oil System
- Condition: Leaking
- Location: Apu
- Component: Apu
- Component part number: 38007021
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

IN CRUISE WE SMELLED AN ODOR OF SMOKE LIKE FUMES. LASTED FOR ABOUT A MINUTE. ASKED FLIGHT ATTENDANTS AND THEY SMELLED THE SAME IN THE MID CABIN. AFTER ABOUT A MINUTE FUMES DISSIPATED. NO ABNORMALITIES IN FLIGHT DECK WERE OBSERVED. FLIGHT CONTINUED WITHOUT FURTHER INCIDENTS UNTIL WE STARTED DESCENT FOR SEATTLE AND FUMES STARTED UP AGAIN AND LASTED FOR ABOUT A MINUTE, ALSO THEN DISSIPATED. GROUNDED - YES. EMERGENCY DECLARED - ACCOMPLISHED CONDITIONAL INSPECTION PER B737-900 AMM 05-51-56-200-801. FOUND THE APU AND COMPARTMENT COVERED IN OIL.  FOUND OIL IN THE MIDDLE DRAIN LINE AND BLEED AIR VALVE DUCT. REQUIRES APU REPLACEMENT. NO ODOR NOTED WHEN RUNNING AIR CONDITIONING PACKS WITH ENGINE BLEED AIR ONLY. RECIRCULATION FILTERS REPLACED. VISUAL INSPECTION OF THE TAIL CONE AREA ACCOMPLISHED. REMOVED AND REPLACED APU REF TASK CARD 78349010. OPS & LEAK CHECKS GOOD.
